MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA20 A.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA20 A.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX478T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 08/30/2017
Type of Reportable Event Serious Injury
Event or Problem Description
According to the complainant a progav was "had a defect" postoperatively.The valve was implanted in (b)(6) 2017.It was removed on (b)(6) 2017 due to the malfunction and returned to the manufacturer.Further details were not provided.Height: 170 cm.
 
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: (description incoming product condition).The shunt system was dry via the provided returnkit (not submerged, as suggested).Result: first we performed a visual inspection of the valve.No significant deformations or damage of the valve were detected during the visual inspection.Next we tested the permeability, adjustability, opening pressure, and brake functionality and brake force.The valve was permeable.First the valve could only be adjusted in the pressure ranges of 10-20 cmh2o.In the ranges from 0-9 cmh2o, it was not adjustable.After measuring braking force/function, the valve could be adjusted to all pressure stage ranges without any problems.We assume that while testing the brake, and stuck deposits were loosened.The brake is fully functional and the braking force is within given tolerances.The first measurement of the opening pressure in the horizontal body position has shown that the valve is outside the permissable tolerance.The valve tends to underdrain.The measured values of the second measurement were still outside tolerance, but an improvement in the values could be observed.Presumably further testing would lead to continued improvement of the values, since the distilled water would flush any deposits inside the valve out of it.Finally, we dismantled the valve.Inside the valve we have found a small build-up of substances (likely protein).Based on our investigation, we confirm the presence of deposits in the valve at the time of our investigation, which could have caused the malfunction.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miehtke gmbh & co.Kg.No further actions required.

Brand Name
PROGAV 2.0 WITH SA20 A.CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12984478
Report Number3004721439-2021-00814
Device Sequence Number12176444
Product Code JXG
UDI-Device Identifier04041906137113
UDI-Public4041906137113
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K141687
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberFX478T
Device Catalogue NumberFX478T
Device Lot Number20031539
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2017
Initial Report FDA Received Date12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexUnknown
Patient Weight110 KG